MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305106
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material: 305106, lot: 4103557.Verbatim: rcc received a complaint via email.I wanted to reach out and see what who we report an issue with bd needles to.Our rn here in dermatology found 2 needles today that have a discoloration on the needle itself.2) the discoloration was on the needle shaft itself.3) the needle was not used, our nurse noticed it as soon as she opened the packaging.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up: it was reported there was discoloration of the needle.As a physical needle sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, three photos were received for evaluation by our quality team.Two photos show packaging blister top webs.The third photo shows a needle assembly with no packaging blister or plastic shield.From the photo, it is not possible to observe needle discoloration.A device history record review was completed for provided material number 305106, lot 4103557.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: conventional needles.Device failure: discoloration / variation in color / cloudy.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up report for device evaluation.Post investigation findings revealed foreign matter.It was reported there was discoloration of the needle.To aid in the investigation, two samples in opened packaging blisters and three photos were received for evaluation by our quality team.A visual inspection was performed with 30x magnification.Both samples have dark colored specks of dust adhered to the lubricant applied to the outer surface of the needle.After removing the dust, the specks were no longer visible.Dust adhered to the needle occurs during maintenance or equipment repair.In the photos provided, two photos show packaging blister top webs.The third photo shows a needle assembly with no packaging blister or plastic shield.From the photo, it is not possible to observe needle discoloration.A device history record review was completed for provided material number 305106, lot 4103557.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.The samples will be shown and discussed with associates.To date, there have been no other similar events reported for this lot.Based on the investigation with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
NEEDLE 30X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21458133
Report Number1911916-2025-00146
Device Sequence Number20743554
Product Code FMI
UDI-Device Identifier30382903051060
UDI-Public(01)30382903051060(11)240412(17)290331(10)4103557
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305106
Device Lot Number4103557
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/13/2025
Not provided
03/24/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/16/2025
03/19/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown